MAUDE Adverse Event Report: NEURAVI LTD. EMBOGUARD 87, 85 CM; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

NEURAVI LTD. EMBOGUARD 87, 85 CM; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Catalog Number BG8785U
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 11/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d3 ¿ the product lot number was not reported the device was discarded; therefore, no further investigation can be performed.The lot number is not known; therefore, a device history record review cannot be completed.Vasospasm is a known potential complication associated to mechanical thrombectomy procedures.There were no alleged quality issues/ malfunctions related to the embotrap iii and emboguard devices, as the devices performed as intended.However, since the event occurred during the use of the devices, the relationship between the devices and the adverse event of ¿arterial spasm¿ cannot be ruled out.Additionally, the severity of the event is unknown.Therefore, the event will be conservatively reported to the us fda under 21 cfr 803 with the classification of ¿serious injury¿.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of three products involved with the complaint and the associated manufacturer report numbers are 3007628272-2023-00004 and 3011370111-2023-00207.
 
Event or Problem Description
It was reported, via email, that a ic 71, 132 cm, us (nic71132u/ 31106962) cereglide71 intermediate catheter, an emboguard 87, 85 cm (bg8785u/lot # unknown), and an embotrap iii 5 mm x 37 mm (et309537/ lot # unknown), was used for a mechanical thrombectomy procedure with carotid stenting in a 72-year-old female patient with a right middle cerebral artery occlusion and proximal carotid artery stenosis.During the procedure, the treating physician advanced the cereglide71 to the ¿opthalmic¿ and noted it would not advance any further.The physician then ¿removed cereglide-71 from table, [and] noted that the catheter kinked just distal to the strain relief.¿ a second ic 71, 132 cm, us (nic71132u/ 31106962) cereglide71 intermediate catheter was used instead.The procedure continued and the embotrap iii device was deployed, which allowed the cereglide71 to advance to the clot.The emboguard was inflated, the pump was started, and the clot was allowed to embed for three minutes.The system was retrieved and a tici score of 3 (complete perfusion) was achieved.However, ¿during the run, a vasospasm was noted in the internal carotid artery (ica).¿ it is unknown how long the vasospasm lasted and if the vasospasm required a medical intervention for treatment.The patient¿s current status is also unknown.The event was reported as such: ¿upon removing the first cereglide-71, physician noted that the catheter kinked just distal to the strain relief so a second one was pulled.Another one was pulled and the case was completed without incident.Patient: 72 yo female with right mca occlusion.Note: proximal carotid stenosis required a wall stent (8x21) to be deployed first.Products: emboguard 85cm, phenom, cereglide-71 (nic71132u/lot 31106962 x 2 each), embotrap 5x37.Case flow: emboguard 85 used for carotid stenting ¿ placed/kept proximally in common carotid.Removed cereglide-71 from table, physician noted that the catheter kinked just distal to the strain relief second cg71 was pulled.Emboguard was not advanced, kept proximally in common carotid.Fellow advanced the second cereglide-71 over the phenom microcatheter, which was advanced to m1 terminus.When cg-71 reached the opthalmic, fellow noted that it would not advance any further.At that time, the embotrap 5x37 was deployed.Once embotrap deployed, the cg-71 was able to be advanced by attending to the face of the clot.The eg was inflated, pump started, and clot allowed to embed for 3 minutes.The system was pulled back, and a tici-3 resulted in the first pass.During the run, vasospasm was noted in the ica.Product complaint form: filed for kinked cg-71 (nic71132u/lot 31106962) and to be returned.Physician feedback not able at this time as he was headed to the or for another emergent case.We will follow up.¿ no further information was made available at the time of this review.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information was received on (b)(6) 2023.Summary: regarding the physician¿s opinion on causes or contributing factors to the event of vasospasm, it was said ¿there were multiple devices in the neurovasculature, so the root cause was indetermined.Vasospasm is common in sicker, older patients.¿ the event was not medically treated.The current status of the patient was said to be ¿recovering.¿ the lot numbers for the embotrap, emboguard and the second cereglide71 used in the procedure were not available.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
EMBOGUARD 87, 85 CM
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
NEURAVI LTD.
block 3 ballybritt business pa
business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
CREGANNA MEDICAL
parkmore west
galway H91 V N2T
EI   H91 VN2T
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18310741
Report Number3011370111-2023-00206
Device Sequence Number6151919
Product Code QJP
UDI-Device Identifier10886704082736
UDI-Public10886704082736
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K212340
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBG8785U
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8X21MM WALL STENT.; EMBOTRAP III 5 MM X 37 MM.; IC 71, 132 CM, US.; PHENOM MICROCATHETER.
Outcome Attributed to Adverse Event Life Threatening;
Patient Age72 YR
Patient SexFemale